MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR OFFSET QUICK CONNECT INSERTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MODULAR OFFSET QUICK CONNECT INSERTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1020-1860
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
X-ray right after the tha shows metal piece in the body.Reopen incision.The piece was the tip of impactor.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an accolade inserter was reported.The event was confirmed via evaluation of the returned device and clinician review of provided x-ray.Method & results: product evaluation and results: visual inspection of the returned device was performed as part of the material analysis: a material analysis was performed and concluded the following: "review of modular offset quick connect inserter, catalogue # 1020-1860, lot code sc22580 confirmed fracture of inserts from the inserter end fitting.Characterisation using stereo microscopy and scanning electron microscopy confirmed the returned insert fractured due to overload.Mechanical damage was observed on all sides of the component.No manufacturing or material related defects were observed on the device surfaces examined.".Clinician review: a review of the provided medical records by a clinical consultant indicated the following: "the post operative x-ray documents that a linear metallic radiopaque foreign body is present in the lateral thigh.[.] it is confirmed that a foreign body was present on the post-operative x-ray.No information was provided documenting revision surgery to remove the fragment.The root cause of this event cannot be determined from this limited information.".Product history review: review of the device history records indicate devices were manufactured and accepted into final stock between with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: it was reported that the post-operative x-ray showed a metal fragment in the patient resulting from the fracture of an accolade inserter.It was further reported that the wound was reopened to remove the fragment.A review of the provided medical records by a clinical consultant indicated the following: "the post operative x-ray documents that a linear metallic radiopaque foreign body is present in the lateral thigh.[.] it is confirmed that a foreign body was present on the post-operative x-ray.No information was provided documenting revision surgery to remove the fragment.The root cause of this event cannot be determined from this limited information." a material analysis was performed on the returned device and concluded the following: "review of modular offset quick connect inserter, catalogue # 1020-1860, lot code sc22580 confirmed fracture of inserts from the inserter end fitting.Characterisation using stereo microscopy and scanning electron microscopy confirmed the returned insert fractured due to overload.Mechanical damage was observed on all sides of the component.No manufacturing or material related defects were observed on the device surfaces examined." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MODULAR OFFSET QUICK CONNECT INSERTER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key14266055
Report Number0002249697-2022-00637
Device Sequence Number5907406
Product Code LPH
UDI-Device Identifier07613327252910
UDI-Public07613327252910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1020-1860
Device Catalogue Number1020-1860
Device Lot NumberSC22580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown